MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of optune device to the fall and the secondary skin laceration cannot be ruled out.Fall is an expected event with device use and was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (8% and 3% in optune/tmz and tmz arms respectively).Skin laceration was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (1% and 1% in optune/tmz and tmz arms respectively).
 
Event or Problem Description
A 61-year-old female with newly diagnosed glioblastoma (gbm) started optune therapy on (b)(6), 2023.Novocure was informed by the patient's spouse on (b)(6), 2023, that the patient fell on (b)(6), 2023, and sustained a skin laceration on the upper right side of the scalp near the surgical resection scar that required several sutures.On (b)(6), 2023, it was confirmed that the patient was on optune therapy at the time of the fall.The patient tripped and fell forward onto the floor, and the array cords got caught in the door handle as she was falling.The patient was brought to the hospital emergency room (er) for the treatment of the skin laceration.A computed tomography (ct) scan done in the er showed a hematoma and swelling under the skin in the location of the laceration that subsided after being discharged home.Optune therapy was temporarily discontinued.The prescribing physician did not provide a causality assessment.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key17994731
Report Number3010457505-2023-00248
Device Sequence Number6726145
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONDANSETRON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale